Alert archive / Iowa / Wind Advisories in 2019
Wind Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Mar 9, 2019, 3:06 PM CST for 13 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Mar 9, 2019, 8:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 3:06 PM CST (21:06 UTC)
- In effect from
- Mar 9, 2019, 8:00 PM CST
- Expired
- Mar 10, 2019, 9:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342 WWUS73 KDVN 092106 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 306 PM CST Sat Mar 9 2019 ...High Winds Expected Tonight... .A strong storm system will move through the Midwest tonight and Sunday. As the main low moves into Wisconsin, high winds will develop across the area. Sustained winds of 20 to 35 mph are expected with wind gusts to 45 mph. Some isolated wind gusts to 50 mph are possible. IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-100515- /O.NEW.KDVN.WI.Y.0003.190310T0200Z-190310T1200Z/ Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren- Hancock-McDonough-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 306 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM CST THIS EVENING TO 7 AM CDT SUNDAY... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect from 8 PM CST this evening to 7 AM CDT Sunday. * Winds...West 20 to 35 mph with gusts up to 45 mph. Isolated wind gusts to 50 mph are possible. * Timing...Starting at 8 PM and continuing overnight. * Impacts...Difficult travel. Lightweight outdoor items will be blown around and tree damage and power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ063-064-067-076>078-ILZ024-100515- /O.NEW.KDVN.WI.Y.0003.190310T0300Z-190310T1200Z/ Iowa-Johnson-Muscatine-Keokuk-Washington-Louisa-Mercer- Including the cities of Marengo, Iowa City, Muscatine, Sigourney, Washington, Wapello, and Aledo 306 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM 9 PM CST THIS EVENING TO 7 AM CDT SUNDAY... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect from 9 PM CST this evening to 7 AM CDT Sunday. * Winds...West 20 to 33 mph with gusts up to 45 mph. Isolated wind gusts to 50 mph are possible. * Timing...Starting at 9 PM and continuing through the night. * Impacts...Difficult travel. Lightweight outdoor items will be blown around and tree damage and power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ051>054-065-066-068-ILZ007-009-015>018-100515- /O.NEW.KDVN.WI.Y.0003.190310T0400Z-190310T1200Z/ Benton-Linn-Jones-Jackson-Cedar-Clinton-Scott-Carroll-Whiteside- Rock Island-Henry IL-Bureau-Putnam- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Tipton, Clinton, Davenport, Bettendorf, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, and Hennepin 306 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM CST THIS EVENING TO 7 AM CDT SUNDAY... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect from 10 PM CST this evening to 7 AM CDT Sunday. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Timing...Starting at 10 PM and continuing through the night. * Impacts...Difficult travel. Lightweight outdoor items will be blown around and tree damage and power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$
4 follow-up statements
335 WWUS73 KDVN 100144 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 744 PM CST Sat Mar 9 2019 ...High Winds Expected Tonight... .A strong storm system will move through the Midwest tonight and Sunday. As the main low moves into Wisconsin, high winds will develop across the area. Sustained winds of 20 to 35 mph are expected with wind gusts to 45 mph. Some isolated wind gusts to 50 mph are possible. IAZ040>042-ILZ001-002-100945- /O.EXA.KDVN.WI.Y.0003.190310T0400Z-190310T1200Z/ Buchanan-Delaware-Dubuque-Jo Daviess-Stephenson- Including the cities of Independence, Manchester, Dubuque, Galena, and Freeport 744 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect until 7 AM CDT Sunday. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Timing...Starting at 10 PM and continuing through the night. * Impacts...Difficult travel. Lightweight outdoor items will be blown around and tree damage and power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-100945- /O.CON.KDVN.WI.Y.0003.190310T0200Z-190310T1200Z/ Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren- Hancock-McDonough-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 744 PM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * Winds...West 15 to 25 mph with gusts up to 45 mph. * Timing...Starting at 8 PM and continuing overnight. * Impacts...Difficult travel. Lightweight outdoor items will be blown around and tree damage and power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ063-064-067-076>078-ILZ024-100945- /O.CON.KDVN.WI.Y.0003.190310T0300Z-190310T1200Z/ Iowa-Johnson-Muscatine-Keokuk-Washington-Louisa-Mercer- Including the cities of Marengo, Iowa City, Muscatine, Sigourney, Washington, Wapello, and Aledo 744 PM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * Winds...West 20 to 30 mph with gusts up to 45 mph. * Timing...Starting at 9 PM and continuing through the night. * Impacts...Difficult travel. Lightweight outdoor items will be blown around and tree damage and power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ051>054-065-066-068-ILZ007-009-015>018-100945- /O.CON.KDVN.WI.Y.0003.190310T0400Z-190310T1200Z/ Benton-Linn-Jones-Jackson-Cedar-Clinton-Scott-Carroll-Whiteside- Rock Island-Henry IL-Bureau-Putnam- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Tipton, Clinton, Davenport, Bettendorf, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, and Hennepin 744 PM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * Winds...West 15 to 25 mph with gusts up to 45 mph. * Timing...Starting at 10 PM and continuing through the night. * Impacts...Difficult travel. Lightweight outdoor items will be blown around and tree damage and power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$
670 WWUS73 KDVN 100719 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 119 AM CST Sun Mar 10 2019 ...Strong Winds Continue Tonight... .A strong storm system tracking into Lower Michigan will keep strong winds going across the area for the remainder of the night. West winds sustained at 25 to 35 mph with gusts to around 45 mph can be expected. IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-101200- /O.CON.KDVN.WI.Y.0003.000000T0000Z-190310T1200Z/ Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren- Hancock-McDonough-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 119 AM CST Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * Winds...West 25 to 35 mph with gusts to around 45 mph. * Timing...Through 7 am Sunday. * Impacts...Difficult travel, especially for high profile vehicles. Unsecured lightweight outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ063-064-067-076>078-ILZ024-101200- /O.CON.KDVN.WI.Y.0003.000000T0000Z-190310T1200Z/ Iowa-Johnson-Muscatine-Keokuk-Washington-Louisa-Mercer- Including the cities of Marengo, Iowa City, Muscatine, Sigourney, Washington, Wapello, and Aledo 119 AM CST Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * Winds...West 25 to 35 mph with gusts to around 45 mph. * Timing...Through 7 am Sunday. * Impacts...Difficult travel, especially for high profile vehicles. Unsecured lightweight outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ040>042-051>054-065-066-068-ILZ001-002-007-009-015>018-101200- /O.CON.KDVN.WI.Y.0003.000000T0000Z-190310T1200Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Cedar-Clinton- Scott-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island- Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Tipton, Clinton, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, and Hennepin 119 AM CST Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * Winds...West 25 to 35 mph with gusts to around 45 mph. * Timing...Through 7 am Sunday. * Impacts...Difficult travel, especially for high profile vehicles. Unsecured lightweight outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ Haase
083 WWUS73 KDVN 101141 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 641 AM CDT Sun Mar 10 2019 ...Strong Winds Continue Tonight... .A strong storm system tracking into Lower Michigan will keep strong winds going across the area early this morning. West winds sustained at 25 to 35 mph with gusts to around 45 mph can be expected. IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-101245- /O.EXP.KDVN.WI.Y.0003.000000T0000Z-190310T1200Z/ Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren- Hancock-McDonough-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 641 AM CDT Sun Mar 10 2019 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Winds have diminished so the wind advisory will be allowed to expire. $$ IAZ063-064-067-076>078-ILZ024-101245- /O.EXP.KDVN.WI.Y.0003.000000T0000Z-190310T1200Z/ Iowa-Johnson-Muscatine-Keokuk-Washington-Louisa-Mercer- Including the cities of Marengo, Iowa City, Muscatine, Sigourney, Washington, Wapello, and Aledo 641 AM CDT Sun Mar 10 2019 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Winds have diminished so the wind advisory will be allowed to expire. $$ IAZ040>042-051>054-065-066-068-ILZ001-002-007-009-015>018-101400- /O.EXT.KDVN.WI.Y.0003.000000T0000Z-190310T1400Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Cedar-Clinton- Scott-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island- Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Tipton, Clinton, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, and Hennepin 641 AM CDT Sun Mar 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Winds...West 25 to 35 mph with gusts to around 45 mph. * Timing...Through 9 am this morning. * Impacts...Difficult travel, especially for high profile vehicles. Unsecured lightweight outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ Haase
520 WWUS73 KDVN 101356 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 856 AM CDT Sun Mar 10 2019 ...Winds Diminishing this Morning... .Winds will continue to diminish as a strong storm system moves out of the region this morning. IAZ040>042-051>054-065-066-068-ILZ001-002-007-009-015>018-101500- /O.EXP.KDVN.WI.Y.0003.000000T0000Z-190310T1400Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Cedar-Clinton- Scott-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island- Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Tipton, Clinton, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, and Hennepin 856 AM CDT Sun Mar 10 2019 ...WIND ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Winds will continue to diminish this morning and the wind advisory will be allowed to expire. $$ Sheets
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 9, 12:19 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 9, 12:19 PM CST, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Quad Cities IA IL 1219 PM CST Sat Mar 9 2019 .UPDATE... Issued at 1218 PM CST Sat Mar 9 2019 Axis of moderate rain has overspread the southwest 2/3rds of the forecast area as of midday. Surface reports have indicated snow at least mixed with the rain at times from Macomb northwest through Fort Madison, Mount Pleasant and Washington. There were some wet snow flakes observed with the light rain at the DVN office earlier this morning. This may be the result of evaporative cooling in the dry layer from 850 mb to 700 mb that showed up on the DVN and ILX 12z sounding. Temperatures have been slow to rise, with all sites still in the lower to mid 30s at midday. Have updated to add the mention of at least a mixing of snow through midday. Bigger concerns still center around rainfall and rainfall rates. A webcam in southeast Iowa showed significant runoff over farm fields and standing water in ditches from the roughly .60 to .80 rainfall reported by this morning. This axis of warm advection rain will likely produce similar results as it lifts north through the forecast area this afternoon, which will be watched closely. Area radars showed the pronounced dry slot over north central MO, with showers and thunderstorms closer to the upper low over far NE KS and NW MO. Some of this may continue as more elevated based convection driven by the strong upper forcing ahead of the low, but not as strong as what is currently taking place as it will be much further away from the low level instability. Away from that feature, there will be isolated lightning strikes possible, as occurred over the Quad Cities in the past 15 minutes. Will also be watching the strong east-southeast winds closely in the tight pressure gradient. Have had a couple sites close to advisory levels at times this morning, but the more favorable period for strong winds and possibly need for an advisory looks to be in the wake of the system with the strong westerly winds overnight. There may also be a period of dense fog, which is currently occurring to the north and northwest of the surface low over southeast NE. This may be a possibility over eastern IA for a several hour window this evening as this enhanced moisture pooling and weak convergence axis migrates with the surface low pushing through eastern Iowa, on perhaps a slightly more southeastward track than previously forecast. && .SYNOPSIS... Issued at 320 AM CST Sat Mar 9 2019 Low pressure organizing off the lee of the CO Rockies with 3hr pres falls of 4 mb in the central Plains, indicative of strong warm air advection/lift. Radar mosaics show an area of rain and thunderstorms in eastern KS into eastern OK. Dewpoints were in the 60s from TX to AL. && .SHORT TERM...(Today and Tonight) ISSUED AT 320 AM CST Sat Mar 9 2019 Today: Low pressure will push to near Kansas City, MO by noon and then to eastern IA by evening. This will be a respectable cyclone at 990 mb with strong warm air advection/moisture convergence on a 50-60 knot LLJ. PWAT's increase to over an inch by afternoon along with strong shear, but instability is minimal due to extensive cloud cover. The HRRR has a good handle on this and brings a widespread area of moderate rain into our sw cwa towards sunrise, then reaching the Cedar Rapids/Quad Cities by mid morning then into far nw IL by noon. There will also be pockets of heavy rain associated with embedded thunderstorms. At least the activity will be rather quick moving with the heavier cells not sitting in one place for long, which will limit the flash flood potential. Towards evening the rain should become more scattered instead of widespread. Expecting widespread rainfall amounts of 3/4 to 1.10 inches which may cause rises in creeks, streams and rivers, and ponding of water. Later shifts will certainly need to monitor hydro issues. As the cyclone draws closer to the area southeast winds will increase during the day with gusts up to 35 mph. However, the winds will diminish greatly by evening as the cyclone tracks across the cwa. Highs will be in the upper 30s north to the upper 40s south. Tonight: The cyclone will push rapidly to extreme northern Lower MI by 12z Sunday ending the rain from sw to ne across the cwa during the evening. The rain could briefly change to snow in our far nw counties around Independence but accumulations would be a dusting if any. After midnight much of the cwa should be dry. Later in the evening the winds will crank up again from the west and gust to around 40 mph. As of now this looks to be marginal for a wind advisory and have not issued headlines. Lows will range from the mid 20s west to the lower 30s east. .LONG TERM...(Sunday through Friday) ISSUED AT 320 AM CST Sat Mar 9 2019 Dry conditions will be found Sunday into early Tuesday. Windy conditions will continue through sunset Sunday which will be around 7 pm after the time change. Sunny skies and light winds are expected Monday with highs in the 30s to mid 40s. Precip chances begin to increase Tuesday morning...as the next rain and wind machine begins to affect the area. Winds will pick up again from the SE Tuesday afternoon gradually becoming SW by Thu AM and finally NW by Thu night after a fropa. They will be quite strong through Friday. Introduced a slight chance for thunder into the grids for Wed. afternoon and evening. As for rainfall amounts, it appears that the heaviest precipitation of 1 to 2 plus inches will fall across NW IA and into southern MN; adding additional water to the Mississippi Basin. Lesser amounts of 0.5 to 1 inch are expected locally, but any amount could still be enough to result in river flooding issues. Temperatures in the 40s and 50s are expected Tuesday through Thursday with 30s returning Friday after the cold frontal passage. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 1218 PM CST Sat Mar 9 2019 Strong low pressure system advancing through eastern Iowa tonight will provide widespread rain, showers, isolated thunderstorms and strong gusty winds this afternoon. The best potential for thunderstorms will be at the BRL site. Thunderstorms will also be possible at the other terminals, but confidence was too low to include at this time. Widespread MVFR to IFR conditions are expected. Tonight, there may be a period of dense fog and VLIFR conditions in the evening, then MVFR conditions and strong gusty west winds are expected overnight with gusts up to 40 kts possible. Winds will diminish some but remain gusty through the Sunday morning period. && .HYDROLOGY... Issued at 1134 AM CST Sat Mar 9 2019 Forecasted rainfall still looks to average between 0.5 and 1.00 inch today into this evening. This rainfall falling over a saturated and frozen ground will runoff fairly quickly into area waterways. Additional runoff in the form of snow melt will also occur while temperatures are above freezing. Another storm system is forecast to affect the Midwest around the middle of next week. Rainfall and temperatures above freezing will result in another round of rises on area waterways that may push additional rivers into flood. Rock river: The forecast rainfall and expected snow melt will now push the Rock river into moderate flood. Additional rises are expected with the next round of rain late next week that is expected to push the river even higher. The situation with the ice jams between Lyndon and Prophetstown has not changed over the past 24 hours. Route 78 remains open but water is at the edges of the pavement. Rainfall and temperatures above freezing may cause water levels near the ice jams to fluctuate rapidly. Iowa river: New flood watches were issued for the Marengo and Lone Tree areas. The river will rise in response to the rain and snow melt that occurs today but will remain below flood stage. The next round of rain and snow melt next week will cause the river to rise again that may push it above flood stage. Pecatonica river: A flood watch was issued for the Pecatonica area. The river will rise in response to rain and snow melt today but is expected to remain below flood stage. The next round of rain and snow melt next week will cause the river to rise again that may push it into flood. Mississippi river: A flood watch was issued for the Gregory Landing area. Two rounds of rises will occur in response to rainfall and snow melt over the next 7 days that may push the river into flood. && .CLIMATE... ISSUED AT 320 AM CST Sat Mar 9 2019 Week 2...March 16-22 Odds favor below normal temperatures and below normal precipitation in this time frame. Below normal temps will help ensure the snowpack in Minnesota/Wisconsin does not melt too quickly. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Sheets SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...14 AVIATION...Sheets HYDROLOGY...08 CLIMATE...Haase
Hazardous weather outlook, Mar 9, 7:50 AM CST, 7 hours 16 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Quad Cities IA IL 750 AM CST Sat Mar 9 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 750 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A strong storm system will impact the region this weekend. Widespread rain and a few embedded thunderstorms can be expected for much of today and into this evening. Rain amounts of around one inch are likely, which may bring significant rises to creeks, streams and rivers. This may cause additional river flooding. Southeast winds will also gust up to 35 mph today. Strong west to northwest winds later tonight into Sunday may gust up to 40 mph. Portions of the Rock River is experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Another potent storm system is expected Tuesday through Wednesday, bringing strong winds and the potential for significant rain and a few thunderstorms. This may cause additional flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, reports of rainfall amounts greater than an inch would be appreciated. ...corrected spotter information statement wording... Haase/14
In the hours before
Local storm report, Mar 9, 12:13 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1213 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY RAIN 1 SW STRONGHURST 40.74N 90.91W
03/09/2019 M0.81 INCH HENDERSON IL TRAINED SPOTTER
RAIN BEGAN AT 7:45 AM - RAIN CONTINUES.
1145 AM HEAVY RAIN 2 SW NEW LONDON 40.91N 91.43W
03/09/2019 M0.81 INCH HENRY IA COCORAHS
RAINFALL IN THE PAST 4 HOURS. GROUND IS
FROZEN AND WATER IS RUNNING EVERYWHERE.
CULVERT UNDER DRIVEWAY IS ALMOST FINISHED
FULL.
&&Local storm report, Mar 9, 12:40 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1240 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HEAVY RAIN CANTRIL 40.64N 92.07W
03/09/2019 M1.10 INCH VAN BUREN IA TRAINED SPOTTER
TOTAL RAINFALL SO FAR.
&&
PSLocal storm report, Mar 9, 1:02 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 1 W INDUSTRY 40.33N 90.64W
03/09/2019 M1.25 INCH MCDONOUGH IL TRAINED SPOTTER
TOTAL RAINFALL SO FAR.
&&
PSSpecial weather statement, Mar 9, 2:43 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
243 PM CST SAT MAR 9 2019
ILC067-071-109-187-IAC057-087-101-111-177-MOC045-199-092130-
Hancock-Henderson-Warren-McDonough-Henry-Des Moines-Van
Buren-Jefferson-Lee-Scotland-Clark-
243 PM CST SAT MAR 9 2019
...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL MOVING INTO NORTHEAST
MISSOURI...SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS...
At 240 PM CST, a complex of thunderstorms with heavy downpours and
pea sized hail was over northeast Missouri, far southeast Iowa and
west central Illinois moving to the northeast at 35 mph.
This area had widespread rain this morning, which lead to widespread
runoff from fields, standing water in ditches, and ponding water in
low lying areas due to the frozen ground. Any additional rainfall
may lead to minor flooding.
If you are driving and encounter a flooded roadway, Turn around,
don't drown. Most flood deaths occur in vehicles.
LAT...LON 4021 9151 4025 9150 4026 9195 4030 9195
4030 9235 4060 9232 4060 9218 4094 9218
4093 9044 4028 9045 4028 9091 4019 9091
TIME...MOT...LOC 2031Z 208DEG 29KT 4050 9146
SheetsLocal storm report, Mar 9, 2:46 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 2 NE RUTLEDGE 40.33N 92.07W
03/09/2019 M0.25 INCH SCOTLAND MO TRAINED SPOTTER
LASTED 1.5 MINUTE.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:16 PM CST | River Flood Warning | DVN | Henry, Rock Island | 24 days |
| Mar 9, 10:16 AM CST | River Flood Watch | DVN | Stephenson | 24 hr |
| Mar 9, 11:31 AM CST | River Flood Watch | DVN | Hancock | 24 hr |
| Mar 9, 2:43 PM CST | Special Weather Statement | DVN | Hancock, Henderson, McDonough, Warren | 47 min |
| Mar 9, 3:42 PM CST | Special Weather Statement | DVN | Henderson, McDonough, Mercer, Warren | 93 min |
| Mar 9, 10:54 AM CST | River Flood Watch | DVN | Benton, Iowa | 21 days |
| Mar 9, 10:54 AM CST | River Flood Watch | DVN | Johnson, Louisa, Washington | 42 hr |
Nearby
Wind Advisories in Iowa, 2019Wind Advisories in Illinois, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.